MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA MECTALIF OBLIQUE INTERBODY FUSION DEVICE PEEK/TI 12X36X9 L5°

MEDACTA INTERNATIONAL SA MECTALIF OBLIQUE INTERBODY FUSION DEVICE PEEK/TI 12X36X9 L5°
Catalog Number 03.26.017
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code No Information (3190)
Date of Event 10/20/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 13 november 2017.Lot 153189: (b)(4) items manufactured and released on 12 august 2016.Expiration date: 2021-07-21.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.On 15 november 2017 the technical director visually inspected the involved packaging and provided the following comments: the two blisters are not deformed.The inner blister was pulled out successfully from the outer one by using the dedicated tyvek flap: no additional damage to this flap was generated during this attempt (the flap was damaged during surgery).The cause of the blockage must be considered as due to visible micro-sealings, which could have been probably generated during the sealing of the outer tyvek.Considering that: - it was possible to pull out the inner blister from the outer one without damaging the flap further, - the inner blister is undamaged and the sterility is preserved, - no similar case has ever been reported up to date, - the sealing-time for these blisters is already being reduced, we do not foresee a reoccurrence of the same issue and, even in case it would happen again, no patient harm is likely to be caused by this.No actions will be taken.
 
Event or Problem Description
It was not possible to pull out the inner plastic blister from outer plastic one.The nurse replaced with new box.It looks there is no sign of melting.Inner plastic blister seems not to deformed.

Brand Name
MECTALIF OBLIQUE INTERBODY FUSION DEVICE PEEK/TI 12X36X9 L5°
Common Device Name
INTERBODY FUSION DEVICE
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key7040117
Report Number3005180920-2017-00682
Device Sequence Number1079656
Product Code MAX
UDI-Device Identifier07630030830372
UDI-Public07630030830372
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133192
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/21/2021
Device Catalogue Number03.26.017
Device Lot Number153189
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/14/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/20/2017
Initial Report FDA Received Date11/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age80 YR